Acute interstitial nephritis (AIN) is inflammation of the
kidney usually caused by a medicine but also may be caused by streptococcal,viral, or Legionella
infections. Acute interstitial nephritis can lead to acute kidney injury (also called acute renal failure) or sometimes kidney failure.
Medicines that commonly cause acute interstitial nephritis include
allopurinol, antibiotics, cimetidine, and nonsteroidal anti-inflammatory drugs
(NSAIDs). Make sure every doctor you see knows about all of the medicines, vitamins, or herbal supplements you take. This means anything you take with or without a prescription.
Symptoms of acute interstitial nephritis include a skin
rash, fever, and an abnormal sediment in the urine.
acute interstitial nephritis includes correcting the cause by discontinuing the
medicine or treating the underlying infection. If acute interstitial
nephritis is diagnosed and treated early enough, kidney function will improve
How this information was developed to help you make better health decisions.